Alert archive / New Mexico / Special Weather Statements in 2012
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Sep 10, 2012, 6:21 PM MDT for Valencia County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2012, 6:21 PM MDT (00:21 UTC)
- Expired
- Sep 10, 2012, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Valencia County, NM
The radar
The Albuquerque radar (KABX), 37 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS85 KABQ 110021 CCA SPSABQ SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 621 PM MDT MON SEP 10 2012 NMZ507-519-110045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 621 PM MDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...SOUTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH 645 PM MDT... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MESITA...OR ABOUT 6 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING EAST AT 15 MPH. WINDS TO 50 MPH AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM ALONG WITH REDUCTION IN VISIBILITIES. AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE...MESITA AND LAGUNA PUEBLO. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 109 AND 134... MOTORISTS CAN EXPECT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION. && LAT...LON 3513 10704 3487 10702 3488 10746 3508 10745 TIME...MOT...LOC 0018Z 261DEG 13KT 3500 10726 $$ 34
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 10, 5:31 PM MDT, 50 minutes earlier.
Area forecast discussion, Sep 10, 5:31 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 PM MDT MON SEP 10 2012 .AVIATION... 00Z TAF CYCLE ISOLD TO SCATTERED SHOWERS AND STORMS TO TRACK GENLY NORTHEAST AND EAST OVER NORTHERN AND CENTRAL NM THROUGH MIDNIGHT AS UPPER LOW OVER SOUTHERN AZ OPENS UP AND STARTS TO EJECT. BRIEF MT OBSCURATIONS AND SHORT LIVED MVFR CIGS/VSBYS AS WELL AS SFC WND GUSTS TO 35KT EXPECTED WITH THIS ACTIVITY. SURFACE LEE TROUGH WILL PERSIST. && .PREV DISCUSSION...301 PM MDT MON SEP 10 2012... ...ACTIVE WEATHER EXPECTED THROUGH THE END OF THE WORK WEEK... DEEP SUBTROPICAL MOISTURE ADVANCING NORTH AND EASTWARD OUT OF NORTHWEST MEXICO AND ARIZONA IN ASSOCIATION WITH A WELL DEFINED UPPER WAVE WILL FOCUS SCATTERED TO NUMEROUS SHOWERS AND STORMS OVER CENTRAL AND WESTERN NM TONIGHT THROUGH WEDNESDAY. THEREAFTER ANOTHER STRONG COLD FRONT WILL SHIFT SOUTH DOWN THE E PLAINS PROVIDING A SECOND FOCUS FOR MORE RAIN AND COLDER TEMPERATURES. OVERALL MADE ONLY A FEW CHANGES TO THE ONGOING FORECAST AS TRENDS CONTINUE TO INDICATE OUR HIGH PWAT ENVIRONMENT WILL COMBINE WITH UPPER DYNAMICS TO PRODUCE LOCALLY HVY RAINFALL OVER CENTRAL AND WESTERN NM...ESPECIALLY TUESDAY AND WEDNESDAY. RAISED POPS FOR HIGH TERRAIN AREAS AND LOWERED TEMPS A TAD FOR THE WEST UNDER THE MAIN MONSOON MOISTURE PLUME. FLASH FLOOD POTENTIAL WILL INCREASE FOR CENTRAL/WESTERN NM HOWEVER ANTECEDENT CONDITIONS ARE NOT AS GREAT AS SEVERAL WEEKS AGO AND STORMS WILL BE MOVING NEAR 20KTS. TRAINING CELLS COULD PRODUCE FLASH FLOODING ESPECIALLY OVER BURN SCARS. VEERING OF MID AND UPPER LEVEL WINDS WILL DEEPEN SURFACE TROUGHING OVER THE E PLAINS WHERE TEMPS WILL SURGE 10 TO 15F ABV NORMAL AGAIN TUESDAY AND OVER THE SE PLAINS WEDNESDAY. SOME BREEZY CONDITIONS ARE ALSO EXPECTED AS THE TROUGH DEEPENS TO NEAR 1000MB. A COLD FRONTAL BOUNDARY AIDED BY CONVECTION OVER THE NE PLAINS WILL SHIFT SOUTH LATE WEDNESDAY...THEN BE REINFORCED BY STRENGTHENING SFC HIGH PRESSURE ALONG THE FRONT RANGE WEDNESDAY NIGHT. GUIDANCE SHOWS DRAMATICALLY COOLER TEMPS ONCE AGAIN WITH THIS FRONT ALONG WITH MODERATE TO STRONG GAP WINDS IN THE RIO GRANDE VALLEY. ANOTHER MORE POTENT UPPER WAVE WILL DIG SOUTH ACROSS THE CENTRAL ROCKIES TOWARD NM FRIDAY AND SATURDAY. HPC QPF INDICATES A LARGE AREA OF POTENTIALLY SIGNIFICANT RAINFALL FOR THE EAST SLOPES ACROSS THE PLAINS THURSDAY TO FRIDAY AIDED BY THE APPROACHING TROUGH. RAISED POPS EVEN FURTHER TO REFLECT INCREASING CONFIDENCE. THE 12Z ECMWF CONTINUES TO SHOW 700MB TEMPS BTWN +2C AND +4C ACROSS THE E HALF OF OUR CWA...WHICH WOULD TRANSLATE TO HIGHS 15 TO 20F BLW NORMAL. THE GFS IS WEAKER AND MILDER WITH THE STORM SYSTEM BUT STILL VERY CHILLY WITH LIGHT TO MODERATE QPF. GUYER && .FIRE WEATHER... THE UPPER LOW OVER THE NORTHERN BAJA PENINSULA FINALLY BEGAN TO TRACK TOWARD NEW MEXICO TODAY. MONSOON MOISTURE CONTINUES TO SURGE NORTHWARD INTO CENTRAL AND WESTERN NM AHEAD OF THE COUNTER CLOCKWISE CIRCULATING LOW. THIS MOISTURE WILL CONTINUE TO FEED SCATTERED TO ISOLATED WETTING THUNDERSTORMS MAINLY ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING. IN THE EAST...A LEE TROUGH THAT DEVELOPED LAST NIGHT AND TODAY WILL DEEPEN WITH ANOTHER BREEZY AFTERNOON ON TUESDAY. THE DOWNSLOPING FLOW WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE PLAINS FOR ANOTHER DAY. HIGHS WILL PEAK ABOUT 12 DEGREES ABOVE NORMAL FROM CLAYTON TO TUCUMCARI TUESDAY. THE LOW PRESSURE CIRCULATION WILL WEAKEN AND OPEN INTO A TROUGH BEFORE IT CROSSES THE FOUR CORNERS REGION TUESDAY NIGHT AND THE REST OF NORTHERN NM WEDNESDAY. WITH PLENTY OF MOISTURE IN PLACE...SCATTERED TO NUMEROUS WETTING SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL AREAS TUESDAY. OTHERWISE SCATTERED TO ISOLATED CELLS ARE EXPECTED...BUT PRECIPITATION PROBABLY WONT BEGIN TO CROSS THE PLAINS UNTIL TUESDAY EVENING/NIGHT. WEDNESDAY AFTERNOON AND NIGHT...THE FAVORED AREA FOR PRECIPITATION WILL SPREAD TO INCLUDE NE AND E CENTRAL AREAS AS A STRONG BACK DOOR COLD FRONT PLUNGES SOUTHWARD INTO THE PLAINS. THE BACK DOOR COLD FRONT WILL SQUEEZE THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN WITH A GUSTY EAST CANYON WIND IN THE RIO GRANDE VALLEY LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE ECMWF MOS HAS BEEN FORECASTING SLOWER WIND GUSTS WITH EACH NEW MODEL RUN...BUT THEY STILL LOOK TO PEAK FROM 35 TO PERHAPS 45 MPH IN ALBUQUERQUE THURSDAY EVENING. MEANWHILE...A SECOND UPPER TROUGH WILL DEEPEN OVER NM JUST AS THE FIRST TROUGH FROM THE BAJA PASSES THE STATE. COMBINED WITH THE FRONT...GOOD FORCING WILL BE IN PLACE FOR SCATTERED TO NUMEROUS SHOWERS AND PERHAPS A FEW THUNDERSTORMS ALONG AND EAST OF THE CONTINENTAL DIVIDE TO NEW MEXICOS EASTERN BORDER THURSDAY. DRIER AIR MAY FUNNEL INTO THE STATE FROM THE NW FRIDAY AS THE SECOND UPPER TROUGH EXITS SE. HOWEVER...THE JURY IS STILL OUT ON THIS POSSIBILITY...BECAUSE THE ECMWF DEVELOPS A THIRD TROUGH OVER THE NM/AZ BORDER. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 10, 5:36 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MDT MON SEP 10 2012 NMZ501>540-111145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 536 AM MDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND IMMEDIATELY BEHIND A COLD FRONT LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...GENERALLY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT AREA WILL BE THE NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. 11
In the hours before
Special weather statement, Sep 10, 3:09 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT MON SEP 10 2012 NMZ519-520-102145- LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 309 PM MDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH 345 PM MDT... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BERNARDO...OR ABOUT 13 MILES SOUTHWEST OF BELEN...MOVING EAST AT 10 MPH. AREAS AFFECTED BY THIS STORM INCLUDE...BERNARDO...VEGUITA... ABEYTAS...SABINAL AND LAS NUTRIAS. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 174 AND 187. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3460 10663 3438 10665 3441 10699 3459 10698 TIME...MOT...LOC 2109Z 275DEG 9KT 3450 10689 34
Special weather statement, Sep 10, 4:49 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 449 PM MDT MON SEP 10 2012 NMZ512-518-102315- SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 449 PM MDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH 515 PM MDT... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA CIENEGA...OR ABOUT 12 MILES SOUTHWEST OF SANTA FE...MOVING EAST AT 10 MPH. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL SANTA FE COUNTY. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 264 AND 288. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3563 10589 3541 10592 3551 10625 3565 10617 TIME...MOT...LOC 2249Z 275DEG 9KT 3557 10611 34
Special weather statement, Sep 10, 6:19 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 PM MDT MON SEP 10 2012 NMZ507-519-110045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 619 PM MDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...SOUTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH 645 PM MDT... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MESITA...OR ABOUT 6 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING EAST AT 15 MPH. TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM ALONG WITH REDUCTION IN VISIBILITIES. AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE...MESITA AND LAGUNA PUEBLO. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 109 AND 134... MOTORISTS CAN EXPECT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION. && LAT...LON 3513 10704 3487 10702 3488 10746 3508 10745 TIME...MOT...LOC 0018Z 261DEG 13KT 3500 10726 34
Special weather statement, Sep 10, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 621 PM MDT MON SEP 10 2012 NMZ507-519-110045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 621 PM MDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...SOUTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH 645 PM MDT... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MESITA...OR ABOUT 6 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING EAST AT 15 MPH. WINDS TO 50 MPH AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM ALONG WITH REDUCTION IN VISIBILITIES. AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE...MESITA AND LAGUNA PUEBLO. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 109 AND 134... MOTORISTS CAN EXPECT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION. && LAT...LON 3513 10704 3487 10702 3488 10746 3508 10745 TIME...MOT...LOC 0018Z 261DEG 13KT 3500 10726 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:19 PM MDT | Special Weather Statement | ABQ | Valencia | 26 min |
| Sep 10, 6:42 PM MDT | Special Weather Statement | ABQ | Bernalillo | 33 min |
| Sep 11, 12:26 PM MDT | Areal Flood Advisory | ABQ | Cibola | 4 hr |
| Sep 11, 1:16 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 119 min |
Nearby
Special Weather Statements in New Mexico, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.